Alert archive / Indiana / River Flood Warnings in 2008

River Flood Warning 212, NWS Indianapolis, IN

June 4, 2008Marion County, Morgan County, Indiana

NWS Indianapolis, IN issued this river flood warning at Jun 4, 2008, 2:33 PM EDT for Marion County, Morgan County, Indiana. It took effect at Jun 7, 2008, 8:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jun 4, 2008, 2:33 PM EDT (18:33 UTC)
In effect from
Jun 7, 2008, 8:00 AM EDT
Expired
Jun 7, 2008, 6:55 PM EDT
In force
11 hr
Issued by
NWS Indianapolis, IN
Flood severity
Minor

Counties Marion County, IN, Morgan County, IN

The radar

The Indianapolis radar (KIND), 8 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White River (IN) at Ravenswood (RVNI3).

Action stage
4 ft
Minor stage
6 ft
Moderate stage
10 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jun 4, 2:30 PM EDT, 3 minutes earlier.

Area forecast discussion, Jun 4, 2:30 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
230 PM EDT WED JUN 4 2008

.AVIATION...DISCUSSION FOR 18Z TAFS

HIGH PRESSURE TO EAST OF FORECAST AREA WILL BRING FAIRLY STRONG WARM
HUMID FLOW THROUGH 18Z. THIS WILL RESULT IN AREAS OF TSRA THROUGH
12Z...ESPECIALLY OVER NORTHERN PORTIONS OF THE AREA TONIGHT. TSRA
MAY BRFLY PRODUCE VSBYS AOB 1 MI AND CIGS OVC015. BETWEEN TSRA CIGS
SHOULD BE MAINLY AOA 10 THSD FT. VSBYS BWTWN TSRA MSTLY P6SM...BUT
LCLY 5SM IN BR AROUND DAWN.

WINDS MAINLY SOUTH 10-15 MPH TODAY AND 5-10 MPH TONIGHT. SW WND
10-20 MPH THURSDAY. WINDS IN TSRA BRFLY 40 MPH.

&&
.DISCUSSION...

SHORT TERM
BIG QUESTION IS IF HYDRO PROBLEMS/SEVERE WEATHER WILL RETURN TONIGHT.

AS OF 2 PM WE ARE MUCH CLEARER THAN WE WERE AT SAME TIME YESTERDAY.
THIS WOULD SUGGEST CAP HAS BUILT OVER AREA AS ALL MODELS TAKE US
INTO MORE OF A BERMUDA HIGH SITUATION. QUESTION IS WILL CAP HOLD
TONIGHT...IF IT DOES NOT...CAPE IS VERY HIGH AND SO IS PRECIPITABLE
WATER.

ALSO TO CONSIDER...WARM FRONT THAT WAS ASSOCIATED WITH CONVECTION
LAST NIGHT HAS MIGRATED NORTH. I CAN STILL SEE THINGS COMING
TOGETHER IN THE NORTH TONIGHT AND WILL KEEP LIKELY GUIDANCE POPS
THERE. ALSO FFA SINCE PRECIPITABLE WATER IS ABUNDANT AND SOME AREAS
ARE SOAKED. TO THE SOUTH WITH A STRONGER CAP AND GREATER DISTANCE
FROM THE FRONT...CHC POPS OK...BUT HEAVY RAIN STILL POSSIBLE WITH
ANYTHING THAT FIRES.

TEMPS RELATIVELY FLAT TONIGHT WITH WIND AND HUMID AIR. MET MOS SEEMS
TO EXPRESS THIS WELL.

ON THURSDAY HIGH PRESSURE BUILDS INTO INDIANA FROM THE EAST COAST.
BIG QUESTION IS HOW HOT WILL IT GET. THERE SHOULD BE AN ABUNDANCE OF
SUNSHINE. 850 MB TEMPS ARE A LITTLE WARMER THEN PRVS RUN. WILL GO
NEAR WARMER NGM 3 HOURLY TEMPS WHICH ARE CLOSE TO PRVS FCST. SKIES
SHOULD BE MOSTLY CLEAR FRIDAY NGT. WITH THE STG FLOW CONTINUING FROM
THE SOUTH TEMPS SHOULD NOT DROP MUCH.

THE NEXT SYSTEM MOVES IN ON FRIDAY. THE CHC OF RAIN WOULD MOST
LIKELY NOT BEGIN UNTIL AFTN. AS THE SYSTEM MOVES THROUGH FRI NIGHT
SHOWERS WILL BECOME LIKELY. THE CHANCE OF TSTMS WILL CONTINUE ON
SAT. WARMER AND DRIER AIR WILL MOVE IN FROM SUN THROUGH THE EXTENDED
PD.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FFA TONIGHT NORTHEAST QUARTER TONIGHT...

AVIATION...KWIATKOWSKI
SHORT TERM PUBLIC...KWIATKOWSKI
LONG TERM PUBLIC...HAINES
Hazardous weather outlook, Jun 4, 3:41 AM EDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
341 AM EDT WED JUN 4 2008

INZ021-030-031-036>042-045>049-052>057-061>065-068>072-050745-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-
MORGAN-JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
341 AM EDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS CENTRAL INDIANA
TODAY. MORE THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL INDIANA THIS
MORNING AND THIS AFTERNOON. THE STORMS WILL HAVE THE CAPABILITY TO
PRODUCE DAMAGING STRAIGHT LINE WINDS...ISOLATED TORNADOES...LARGE
HAIL...VERY HEAVY RAIN RESULTING IN FLASH FLOODING...AND DEADLY LIGHTNING.

THE THUNDERSTORM THREAT IS EXPECTED TO DIMINISH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON THROUGH
SATURDAY BUT IT IS TOO EARLY TO TELL IF SEVERE WEATHER WILL OCCUR
THEN. REMEMBER THAT DEADLY CLOUD TO GROUND LIGHTNING IS ALWAYS A
THREAT IN ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-029-035-043-044-051-060-067-050745-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-KNOX-
341 AM EDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS CENTRAL INDIANA
TODAY. MORE THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL INDIANA THIS
MORNING AND THIS AFTERNOON. THE STORMS WILL HAVE THE CAPABILITY TO
PRODUCE DAMAGING STRAIGHT LINE WINDS...ISOLATED TORNADOES...LARGE
HAIL...VERY HEAVY RAIN RESULTING IN FLASH FLOODING...AND DEADLY LIGHTNING.

THE THUNDERSTORM THREAT IS EXPECTED TO DIMINISH TONIGHT.

LOWLAND FLOODING ON THE WABASH RIVER WILL CONTINUE TODAY. SEE THE
LATEST HYDROLOGIC STATEMENTS FOR DETAILED INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON THROUGH
SATURDAY BUT IT IS TOO EARLY TO TELL IF SEVERE WEATHER WILL OCCUR
THEN. REMEMBER THAT DEADLY CLOUD TO GROUND LIGHTNING IS ALWAYS A
THREAT IN ANY THUNDERSTORM.

LOWLAND FLOODING WILL CONTINUE ALONG THE WABASH RIVER THROUGH MID
WEEK. PLEASE REFER TO THE LATEST HYDROLOGIC STATEMENTS FOR
DETAILED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

PUMA

In the hours before

Local storm report, Jun 4, 10:07 AM EDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1007 AM EDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      10 NE INDIANAPOLIS      39.88N 86.01W
06/04/2008                   MARION             IN   PUBLIC

            2 1/2 TO 3 FT OF WATER OVER ROADWAY AT 75TH ST AND
            BINFORD AVE. SUV STRANDED. OTHER VEHICLES APPARENTLY
            MAKING IT THROUGH WATER.

&&

HEROLD
Local storm report, Jun 4, 1:27 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
127 PM EDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     HAIL             CROTHERSVILLE           38.80N 85.84W
06/04/2008  E1.75 INCH       JACKSON            IN   LAW ENFORCEMENT

            HAIL DENTED ROOFS OF SEVERAL CARS.

&&

HEROLD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 8:45 PM EDTSevere Thunderstorm WarningINDHenry45 min
Jun 3, 8:48 PM EDTSevere Thunderstorm WarningINDDecatur, Rush, Shelby42 min
Jun 3, 8:57 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Johnson, Morgan48 min
Jun 3, 9:04 PM EDTTornado WarningINDDecatur, Rush, Shelby56 min
Jun 3, 9:08 PM EDTTornado WarningINDBartholomew, Brown, Johnson52 min
Jun 3, 9:31 PM EDTSevere Thunderstorm WarningINDShelby44 min
Jun 3, 9:42 PM EDTTornado WarningINDBartholomew, Shelby31 min
Jun 3, 9:56 PM EDTTornado WarningINDDecatur15 min
Jun 3, 9:58 PM EDTFlash Flood WarningINDRush2 hr
Jun 3, 11:07 PM EDTFlash Flood WarningINDWarren83 min
Jun 3, 11:11 PM EDTSevere Thunderstorm WarningINDHenry49 min
Jun 4, 12:27 AM EDTFlash Flood WarningINDFountain, Vermillion, Warren2 hr
Jun 4, 12:30 AM EDTSevere Thunderstorm WarningINDFountain, Parke, Vermillion, Warren45 min
Jun 4, 12:38 AM EDTTornado WarningINDFountain, Vermillion, Warren29 min
Jun 4, 12:56 AM EDTSevere Thunderstorm WarningINDDelaware, Henry, Madison49 min
Jun 4, 12:59 AM EDTSevere Thunderstorm WarningINDMontgomery, Tippecanoe46 min
Jun 4, 1:24 AM EDTFlash Flood WarningINDFountain, Montgomery, Parke, Vermillion96 min
Jun 4, 1:29 AM EDTSevere Thunderstorm WarningINDHenry46 min
Jun 4, 1:34 AM EDTSevere Thunderstorm WarningINDHendricks, Putnam41 min
Jun 4, 1:40 AM EDTSevere Thunderstorm WarningINDRandolph35 min
Jun 4, 1:42 AM EDTFlash Flood WarningINDDelaware, Henry, Randolph93 min
Jun 4, 2:18 AM EDTFlash Flood WarningINDBoone, Hendricks, Montgomery, Putnam87 min
Jun 4, 2:43 AM EDTAreal Flood WarningINDFountain, Vermillion, Warren3 hr
Jun 4, 2:52 AM EDTAreal Flood WarningINDFountain, Montgomery, Parke, Vermillion3 hr
Jun 4, 3:03 AM EDTFlash Flood WarningINDHendricks, Marion87 min
Jun 4, 3:07 AM EDTAreal Flood WarningINDDelaware, Henry, Randolph3 hr
Jun 4, 3:18 AM EDTAreal Flood WarningINDClay, Putnam, Vigo3 hr
Jun 4, 3:39 AM EDTAreal Flood WarningINDBoone, Hendricks, Montgomery, Putnam2 hr
Jun 4, 3:42 AM EDTSevere Thunderstorm WarningINDRush48 min
Jun 4, 4:29 AM EDTAreal Flood WarningINDHendricks, Marion2 hr
Jun 4, 5:12 AM EDTFlash Flood WarningINDHamilton, Hancock, Madison2 hr
Jun 4, 5:21 AM EDTSevere Thunderstorm WarningINDHendricks, Morgan, Putnam24 min
Jun 4, 5:26 AM EDTFlash Flood WarningINDMarion94 min
Jun 4, 5:50 AM EDTAreal Flood WarningINDBoone, Fountain, Hendricks, Montgomery, Parke, Putnam and 2 more30 hr
Jun 4, 5:56 AM EDTAreal Flood WarningINDDelaware, Henry, Randolph30 hr
Jun 4, 6:16 AM EDTAreal Flood WarningINDBartholomew, Brown, Clay, Decatur, Hendricks, Johnson and 8 more24 hr
Jun 4, 6:23 AM EDTFlash Flood WarningINDBoone, Clay, Fountain, Hendricks, Montgomery, Parke and 3 more97 min
Jun 4, 6:41 AM EDTSevere Thunderstorm WarningINDClay, Greene, Sullivan34 min
Jun 4, 6:53 AM EDTFlash Flood WarningINDDelaware, Hamilton, Hancock, Henry, Madison, Marion and 1 more86 min
Jun 4, 7:18 AM EDTSevere Thunderstorm WarningINDBrown, Greene, Monroe42 min
Jun 4, 7:23 AM EDTFlash Flood WarningINDBartholomew, Brown, Clay, Decatur, Hendricks, Johnson and 7 more2 hr
Jun 4, 12:02 PM EDTSevere Thunderstorm WarningINDJackson43 min
Jun 4, 12:44 PM EDTRiver Flood WarningINDHamilton, Madison59 hr
Jun 4, 12:44 PM EDTRiver Flood WarningINDMorgan, Owen5 days
Jun 4, 12:44 PM EDTRiver Flood WarningINDMorgan, Owen6 days
Jun 4, 12:44 PM EDTRiver Flood WarningINDGreene, Owen12 days
Jun 4, 12:44 PM EDTRiver Flood WarningINDDaviess, Greene, Knox15 days
Jun 4, 12:44 PM EDTRiver Flood WarningINDDaviess, Greene, Knox14 days
Jun 4, 12:44 PM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike16 days
Jun 4, 12:44 PM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike17 days
Jun 4, 12:44 PM EDTRiver Flood WarningINDGibson, Knox19 days
Jun 4, 12:44 PM EDTRiver Flood WarningINDGibson, Knox, Posey18 days
Jun 4, 12:44 PM EDTRiver Flood WarningINDClay, Greene64 hr
Jun 4, 12:44 PM EDTRiver Flood WarningINDShelby66 hr
Jun 4, 12:44 PM EDTRiver Flood WarningINDBartholomew, Jackson3 days
Jun 4, 12:44 PM EDTRiver Flood WarningINDJackson, Lawrence, Washington13 days
Jun 4, 12:44 PM EDTRiver Flood WarningINDLawrence, Martin11 days
Jun 4, 2:33 PM EDTRiver Flood WarningINDDelaware, Madison44 hr
Jun 4, 2:33 PM EDTRiver Flood WarningINDHamilton, Marion3 days
Jun 4, 2:33 PM EDTRiver Flood WarningINDMarion, Morgan46 hr
Jun 4, 3:20 PM EDTSevere Thunderstorm WarningINDClay, Greene, Sullivan, Vigo40 min
Jun 4, 3:56 PM EDTSevere Thunderstorm WarningINDClay, Greene, Owen, Vigo49 min
Jun 4, 4:11 PM EDTSevere Thunderstorm WarningINDBrown, Monroe, Owen64 min
Jun 4, 4:16 PM EDTAreal Flood WarningINDClay, Greene, Owen, Sullivan, Vigo3 hr
Jun 4, 4:37 PM EDTFlash Flood WarningINDClay, Owen, Sullivan, Vigo4 hr
Jun 4, 4:42 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Decatur, Greene, Jackson, Jennings and 3 more63 min
Jun 4, 4:48 PM EDTSevere Thunderstorm WarningINDPutnam25 min
Jun 4, 4:56 PM EDTSevere Thunderstorm WarningINDBrown, Johnson, Morgan34 min
Jun 4, 4:59 PM EDTFlash Flood WarningINDBrown, Monroe, Morgan4 hr
Jun 4, 5:09 PM EDTSevere Thunderstorm WarningINDHendricks20 min
Jun 4, 5:26 PM EDTFlash Flood WarningINDBartholomew, Decatur, Jennings4 hr
Jun 4, 6:01 PM EDTFlash Flood WatchINDBoone, Carroll, Clinton, Delaware, Hamilton, Hancock and 7 more4 hr

Nearby

River Flood Warnings in Indiana, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.